Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

Feeling tingling and joint pain in hands. Had joint replacement done on knee. Looking for advice

User rating for this question
Very Good
Answered by

Practicing since : 1981
Answered : 922 Questions
I am having trouble with my hands - a combination of tingling and joint pain. It is worse at night. I had a joint replacement on my right knee for osteoarthritis back in March and take Tramadol (up to 8 per day, Paracetamol (up to 8 per day often alternating with the Tramadol, Diclofenac (once a day) and Omeprazole to ensure effects upon the stomach. Can you advise about the hands problems please? I do use a computer regularly and as a musician often play the piano and viola.
Posted Thu, 19 Jul 2012 in Bones, Muscles and Joints
Answered by Dr. Anil Grover 6 hours later

Thanks for writing in.
I am a medical specialist with an additional degree in cardiology.
The disease which led to replacement of your knee, osteo arthritis (OA) can effect your cervical spine. When nerves supplying upper part of the body specially for hands come from spinal cord in cervical region. These can get irritated by bony tissue called osteophytes and this can produce tingling and joint pain in the hands.
Please show yourself to the doctor, there are some life style remedies which stwill help a lot these include:
1. Keep your posture of spine straight mos of the time(you can adjust your computer screen and piano key board. This relieves pressure on the nerves.
2. Neck Muscle exercises: without raising your shoulder bend your neck so that your ear touches the shoulder keep your hand on side of face for support and offering resistance. Similarly, trying to touch your chin to front of your chest keeping your hand for support and offering resistance. And lastly touching your head to back keeping your hand for support and offering resistance. These should be gently done and should not cause pain to you.
3. Use hard bed for sleeping with pillow as thin as much possible.

Your doctor may ask you to wear a cervical collar which you can most of the time. Avoid jerky movement of neck like while backing the car use rear view mirror and avoid bending your neck to see what is at the back of your car.

If you are not helped by these measures, I am sure your doctor will investigate you further for nerve diseases.

I noticed the drugs you are taking if the strength of paracetamol you are taking is 500 mg then maximum dose ought to be 4 tablets along with other non steroidal drugs, please check with your doctor.

If you have any further query please ask, I shall be happy to reply asap.

Regards. With Best Wishes.

Dr Anil Grover,
M.B.;B.S, M.D. (Internal Medicine) D.M.(Cardiology)
http://www/ WWW.WWWW.WW
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor